Alert archive / Wisconsin / Areal Flood Advisories in 2013
Areal Flood Advisory 21, NWS La Crosse, WI
NWS La Crosse, WI issued this areal flood advisory at Jun 22, 2013, 10:28 AM CDT for Crawford County, Grant County, Richland County, Wisconsin; Allamakee County, Clayton County, Iowa. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2013, 10:28 AM CDT (15:28 UTC)
- Expired
- Jun 23, 2013, 7:00 AM CDT
- In force
- 21 hr
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
Counties Allamakee County, IA, Clayton County, IA, Crawford County, WI, Grant County, WI, Richland County, WI
The radar
The La Crosse radar (KARX), 80 km from the middle of the area, began a volume at 15:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 3.5 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3143 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 510 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 231 m²/s²
- 0-3 km storm-relative helicity
- 244 m²/s²
- Significant tornado parameter
- 3.6
- Supercell composite
- 22.4
What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this areal flood advisory went out at Jun 22, 6:11 AM CDT, 4 hours 17 minutes earlier.
Area forecast discussion, Jun 22, 6:11 AM CDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
611 AM CDT SAT JUN 22 2013
.SHORT TERM...(TODAY THROUGH SUNDAY)
ISSUED AT 349 AM CDT SAT JUN 22 2013
MAIN FORECAST CONCERNS THIS PERIOD...SHRA/TSRA CHANCES...HEAVY RAIN
AND SEVERE THREATS THRU THE PERIOD...TEMPERATURES.
DATA ANALYSIS AT 06Z HAD LOW PRESSURE OVER EASTERN CO WITH A
TROUGH TO THE NORTHEAST INTO THE UPPER MIDWEST. SEVERAL WEAKER WAVES
OF LOW PRESSURE ALONG THIS TROUGH/FRONT INTO WI/MI. TROUGH AND OLD
OUTFLOW BOUNDARIES REMAIN THE FOCUS FOR SHRA/TSRA DEVELOPMENT AGAIN
EARLY THIS MORNING AS THE LOW LEVEL JET AND MOISTURE TRANSPORT PUSH
AN AIRMASS WITH 1.5 TO 2 INCH PW/S NORTH/NORTHEAST INTO IA/MN/WI.
RATHER MASSIVE CONVECTIVE COMPLEX EARLY THIS MORNING FROM SOUTHERN
LK MI TO SOUTHERN MN AND EASTERN NEB...AROUND THE EDGE OF THE
STRONGER MID LEVEL CAPPING. UNDER THE CAPPING...EARLY MORNING TEMPS
IN THE MID 70S TO NEAR 80 ACROSS MUCH OF IA.
22.00Z MODELS LOOK TO HAVE INITIALIZED WELL...THOUGH NOT AS
SIMILARLY AS ONE WOULD LIKE. AS EXPECTED IN A FORECAST DOMINATED BY
MESO-SCALE FORCINGS AND CONVECTION ACROSS THE REGION...SOLUTIONS
OFFERING A VARIETY OF SENSIBLE WEATHER OUTCOMES FOR THE NEXT FEW
DAYS. DPROG/DT OF 500MB HGTS AT 22.00Z SHOWED THE MODEL RUNS OF
20.00Z AND 21.00Z VERIFIED QUITE WELL WITH THE LARGER SCALE FEATURES
OVER NOAM/EASTERN PAC. MOST OF THE EARLIER RUNS WERE A BIT WEAK WITH
SHORTWAVE FEATURES OVER THE CENTRAL CONUS TO GREAT LAKES AND WERE A
BIT HIGH WITH 500MB HGTS OVER THE UPPER MIDWEST. MODELS TRENDING
TOWARD A TIGHTER CONSENSUS TODAY THRU SUN...AT LEAST WITH THE
NORTHERN ROCKIES TROUGH AS IT LIFTS INTO THE NORTHERN PLAINS. TREND
IS A BIT STRONGER WITH TROUGHING AS IT LIFTS ACROSS THE NORTHERN
PLAINS TOWARD NORTHERN MN/WESTERN ONT TONIGHT/SUN. PLENTY OF DETAIL
DIFFERENCES WITH SMALLER SCALE FEATURES THRU THE SOUTHWEST FLOW
ACROSS THE CENTRAL PLAINS INTO UPPER MIDWEST AHEAD OF THE TROUGH.
CHECK OF OBS VS. MODEL DATA AT 06Z SHOWED MODELS TO BE REASONABLE
WITH THE SFC MASS FIELDS OVER THE CENTRAL CONUS...BUT SFC PRESSURE
FIELDS QUITE DISTURBED FROM EASTERN NEB TO WI BY ALL THE ONGOING
CONVECTION. PER WV IMAGERY...ECMWF LOOKS BEST WITH THE CENTRAL CONUS
SHORTWAVE DETAILS. MOST OF THE OTHERS LOOK TO SUFFER SOME FORM OF
CONVECTIVE FEEDBACK WITH COMPACT/STRONG VORTICITY MAXIMA OVER THE
NORTHERN PLAINS/UPPER MIDWEST. ECMWF/GEM/SREF LOOKED BETTER WITH
THE 00-06Z PRECIP OVER THE UPPER MIDWEST...NAM/GFS WERE TOO FAR
SOUTH WITH CONVECTION OVER IA. LOCAL/REGIONAL WRF MODELS CATCHING
ONTO CONVECTIVE EVOLUTION EARLY THIS MORNING. FIRST TO CATCH IT WERE
THE ARX-WRF AND EAST-ARW. GIVEN THE MODEL DIFFERENCES AND THEIR
IMPACTS ON THE SENSIBLE WEATHER THRU THE WEEKEND...SHORT TERM FCST
CONFIDENCE IS BELOW AVERAGE. GENERALLY FAVORED A MODEL/ENSEMBLE
CONSENSUS...WEIGHTED TOWARD THE NON GFS/NAM MODELS.
FAVORING THE SUITE OF LOCAL/REGIONAL HIGH-RES WRF MODELS...CONVECTION
WILL BE ONGOING ACROSS AT LEAST PORTIONS OF THE AREA THIS MORNING AS
THE LOW LEVEL JET/MOISTURE TRANSPORT/THETA-E CONVERGENCE VEERS ACROSS
MN/IA/WI. TRENDED SHRA/TSRA CHANCES TOWARD 70-80 PERCENT ACROSS MUCH
OF THE FCST AREA AT 12Z...THEN TRENDING DOWNWARD THRU THE MORNING.
ONLY CARRIED 20-40 PERCENT SHRA/TSRA CHANCES ACROSS MAINLY THE
NORTHWEST/NORTH PARTS OF THE FCST AREA THIS AFTERNOON...CLOSER TO THE
MAIN TROUGH/FRONTAL BOUNDARY AND THE MID LEVEL WARMING/CAPPING
BUILDING OVER THE SOUTHEAST HALF OF THE FCST AREA. WITH WHAT LOOKS
TO BE A BREAK LATER THIS MORNING/AFTERNOON...WILL NOT EXTEND FLASH
FLOOD WATCH BEYOND ITS CURRENT 17Z END TIME. MOISTURE TRANSPORT
INCREASES INTO THE AREA AGAIN THIS AFTERNOON WITH 2K-3K J/KG OF
CAPE AND SOUNDINGS SHOWING MINIMAL CAPPING...WILL LEAVE A 20-40
PERCENT SHRA/TSRA CHANCE THRU THE AFTERNOON. GIVEN THE /FAT/ CAPES...
STORMS THIS AFTERNOON/EARLY THIS EVENING WOULD POSE A THREAT OF
LARGE HAIL. APPEARS AREA MAY GET MORE OF A BREAK FROM THE WIDESPREAD
CONVECTION TONIGHT/EARLY SUN AS THE MAIN TROUGH/FRONT WITH ITS
CONVERGENCE/LIFT MOVE NORTH OF THE AREA. LEFT SHRA/TSRA CHANCES
TONIGHT MAINLY IN THE 20-40 PERCENT RANGE. DAY CREW WILL HAVE TO RE-
EVALUATE THE HYDRO SITUATION...WATCH TRENDS THRU THE DAY AND SEE
WHICH IF ANY OF THE MODELS ARE MORE CORRECT WITH CONVECTIVE EVOLUTION
THE NEXT 24-36HRS.
BY SUN AFTERNOON THE MAIN MID LEVEL TROUGH LIFTING INTO NORTHWEST MN
PUSHES THE SFC-850MB FRONT/TROUGH BACK TO THE SOUTHEAST. FORCING/
LIFT AHEAD OF THIS FEATURE PUSHING INTO THE AIRMASS OVER THE AREA
WITH SOME 2K-3K J/KG MU CAPE AND PW VALUES OF 1.5 TO 2 INCHES SHOULD
IGNITE ANOTHER ROUND OF SHRA/TSRA WITH HEAVY RAIN AND SEVERE
POTENTIAL. GIVEN THE RECENT RAINS APPEARS ANOTHER FLASH FLOOD WATCH
MAY BE NEEDED SUN AFTERNOON/EVENING.
HIGH TEMPERATURES TODAY/SUN REMAIN TRICKY...BASED ON WHEN CONVECTION
WOULD CLEAR THE AREA AND HOW QUICKLY CLOUDS THIN/CLEAR AND ALLOW
FOR SOME SUNSHINE. GIVEN THE UNCERTAINTIES...STAYED NEAR THE MODEL/
ENSEMBLE CONSENSUS FOR HIGHS/LOWS TODAY THRU SUN.
.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 349 AM CDT SAT JUN 22 2013
MODEL CONSENSUS CONTINUES TO IMPROVE FOR SUN NIGHT THRU MON NIGHT AS
THE MID LEVEL TROUGH LIFTS INTO ONT AND HGTS RISE OVER THE REGION.
HOWEVER THE LOWER LEVEL PATTERN REMAINS ACTIVE/UNSETTLED...WITH
PLENTY OF MODEL DETAIL DIFFERENCES. FCST CONFIDENCE IN THIS PERIOD
REMAINS BELOW AVERAGE. THE PASSING MID LEVEL TROUGH PUSHES THE WEAK
SFC TROUGH/FRONT INTO ACROSS THE AREA SUN NIGHT. SHRA/TSRA CHANCES IN
THE 50-70 PERCENT RANGE SUN NIGHT LOOK REASONABLE. GIVEN THE
FORCING...STRONG INSTABILITY AND INCREASED WINDS/SHEAR ALOFT...TSRA
SUN NIGHT COULD BE SEVERE WITH THREATS OF WINDS AND HAIL. THE
TROUGH/FRONT FROM SUN/AFTERNOON/EVENING LIFTS BACK NORTH ALREADY ON
ON MON...PROVIDING FOCUS FOR CONVERGENCE/LIFT AND SHRA/TSRA
FORMATION...THIS AS MODELS SHOW POTENTIAL FOR ONE OR MORE SHORTWAVES
TO BE RIPPLING THRU THE FLOW AND ACROSS THE REGION. CONTINUED 20-40
PERCENT SHRA/TSRA CHANCES MON. LOW LEVEL JET/MOISTURE TRANSPORT/
THETA-E CONVERGENCE INCREASE INTO THE AREA MON NIGHT AS THIS BOUNDARY
LIFTS NORTH ACROSS THE AREA. CARRIED 30-50 PERCENT SHRA/TSRA CHANCES
MON NIGHT.
GIVEN THE LOWER CONFIDENCE ON THE CONVECTIVE DETAILS...USED A
MODEL/ENSEMBLE CONSENSUS FOR LOWS/HIGHS SUN NIGHT THRU MON NIGHT.
WITH ALL THE SHORT TERM CONCERNS AND UNCERTAINTIES...NOT MUCH TIME
SPENT LOOKING AT THE DAY 4-7 PERIOD. MEDIUM RANGE MODEL RUNS OF
22.00Z DO OFFER SOME CONSENSUS FOR A FLAT WEST TO SOUTHWEST FLOW
ALOFT OVER THE CENTRAL CONUS TUE/WED...WITH SHORTWAVES TO BE
RIPPLING THRU THIS FLOW AND ACROSS THE REGION. LONGER TERM FCST
CONFIDENCE AVERAGE. WITH THE MOIST/UNSTABLE AIRMASS IN PLACE AND ONE
OR MORE BOUNDARIES FLOATING AROUND THE REGION...SHRA/TSRA CHANCES
LOOK TO CONTINUE TUE THRU AT LEAST WED NIGHT. BY THU MODELS POINT TO
RIDGING BUILDING OVER THE WESTERN CONUS AND THE FLOW ALOFT OVER THE
UPPER MIDWEST BECOMING NORTHWEST FOR THU/FRI. THIS NORTHWEST FLOW
WOULD DRIVE SOME DRIER/COOLER AIR FROM SOUTH CENTRAL CAN/NORTHERN
PLAINS...AND DECREASING SHRA/TSRA CHANCES...INTO THE AREA FOR THE
LATER PARTS OF THE WEEK. MODEL/ENSEMBLE CONSENSUS HIGHS/LOWS FOR
TUE THRU FRI LOOK WELL TRENDED FOR NOW.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING)
ISSUED AT 611 AM CDT SAT JUN 22 2013
TIMING OF CONVECTION CONTINUES TO BE MAIN AVIATION FORECAST
CHALLENGE WITH AN OTHERWISE VFR SCENARIO GOING ON.
ECHOES ON BACK EDGE OF LATEST MESOSCALE CONVECTIVE SYSTEM WILL PASS
FIRST THING THIS MORNING AND THEN EXPECT BREAK IN WEATHER UNTIL
BOUNDARY GETS ACTIVE AGAIN LATER TODAY. STILL SOME UNCERTAINTY ON
WHEN THAT MAY HAPPEN AGAIN BUT MOISTURE TRANSPORT TENDS TO INCREASE
AGAIN BY 00 UTC JUN 23RD SO WILL INTRODUCE RISK FOR NEW CONVECTION A
LITTLE EARLIER THAN PREVIOUS FORECASTS. EVEN IF MORE STEADY
CONVECTION GETS GOING AGAIN SATURDAY NIGHT...VFR CONDITIONS EXPECTED
OUTSIDE OF STRONGEST CELLS...WITH TEMPORARY IFR IN WORST AREAS.
&&
.HYDROLOGY...TONIGHT INTO SATURDAY
ISSUED AT 349 AM CDT SAT JUN 22 2013
A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH NOON TODAY. CONVECTION
SHOULD BE WANING/ENDING THRU THE MORNING...WITH PLENTY OF
UNCERTAINTY CONCERNING REDEVELOPMENT AND EVOLUTION THIS AFTERNOON
AND EVENING. HEAVY RAINS FROM FRI EVENING/EARLY THIS MORNING WERE
NOT AS WIDESPREAD AS THE NIGHT BEFORE. CONVECTION THIS AFTERNOON/
EVENING APPEARS AS THOUGH IT MAY BE MORE SCATTERED AND PROGRESSIVE
THUS WILL NOT BE EXTENDING THE FLASH FLOOD WATCH AT THIS TIME.
MAIN FORCING/LIFT LOOK TO LIFT NORTH OF THE FCST AREA FOR TONIGHT/
SUN MORNING...BUT STRONGER FORCING /IN THE FORM OF A PASSING MID
LEVEL TROUGH AND APPROACHING SFC-850MB TROUGH/FRONT/ MOVES BACK
INTO THE AREA SUN AFTERNOON/EVENING. MORE WIDESPREAD CONVECTION...
CAPABLE OF PRODUCING HEAVY RAINS...LOOKS LIKELY AS THESE FEATURES
PASS. APPEARS A FLASH FLOOD WATCH MAY BE NEEDED AGAIN SUN
AFTERNOON INTO SUN NIGHT.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH UNTIL NOON CDT TODAY FOR WIZ017-029-032>034-
041>044-053>055-061.
MN...FLASH FLOOD WATCH UNTIL NOON CDT TODAY FOR MNZ079-086>088-
094>096.
IA...FLASH FLOOD WATCH UNTIL NOON CDT TODAY FOR IAZ008>011-018-019-
029-030.
&&
SHORT TERM...RRS
LONG TERM....RRS
AVIATION.....SHEA
HYDROLOGY....RRSHazardous weather outlook, Jun 22, 4:45 AM CDT, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 445 AM CDT SAT JUN 22 2013 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-231100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU- VERNON-WABASHA-WINNESHIEK-WINONA- 445 AM CDT SAT JUN 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT THROUGH NOON. THERE IS A SLIGHT RISK OF SEVERE STORMS THIS AFTERNOON AND TONIGHT. THUNDERSTORMS...CAPABLE OF PRODUCING HEAVY RAIN AND STRONG TO DAMAGING WINDS WILL MOVE ACROSS THE AREA THIS MORNING. FLASH FLOODING COULD RESULT. THUNDERSTORMS THIS AFTERNOON AND THIS EVENING COULD PRODUCE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT RISK OF SEVERE STORMS ACROSS THE ENTIRE AREA SUNDAY AND SOUTH OF INTERSTATE 90 ON MONDAY. PERIODS OF THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN ARE EXPECTED SUNDAY THROUGH THURSDAY. THE SEVERE RISKS SUNDAY AND MONDAY WOULD MAINLY BE DURING THE AFTERNOON AND EVENING HOURS. THE MAIN SEVERE THREATS WOULD BE LARGE HAIL...DAMAGING WINDS AND THE HEAVY RAINS CAPABLE OF PRODUCING FLASH FLOODING. IT IS TOO EARLY TO DETERMINE IF ANY THUNDERSTORMS ON WEDNESDAY OR THURSDAY POSE A SEVERE THREAT. AFTERNOON HEAT INDICES IN THE 90S ARE LIKELY EACH DAY. AS THE HEAT INDICES INCREASE...SO DOES THE CONCERN FOR HEAT-RELATED ISSUES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM TIME TO TIME FROM THIS AFTERNOON THROUGH MONDAY NIGHT. RAINFALL REPORTS WOULD BE GREATLY APPRECIATED THIS MORNING. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS CURRENTLY SCHEDULED. RRS
In the hours before
Local storm report, Jun 22, 8:30 AM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
830 AM CDT SAT JUN 22 2013
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN EDGEWOOD 42.65N 91.40W
06/22/2013 M3.50 INCH CLAYTON IA EMERGENCY MANAGER
HEAVY RAIN DURATION 24 HOURS
&&
IRIS SYSTEMLocal storm report, Jun 22, 8:31 AM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
831 AM CDT SAT JUN 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0829 AM FLASH FLOOD ELKADER 42.86N 91.40W
06/22/2013 CLAYTON IA LAW ENFORCEMENT
FLOODING REPORTED IN NUMEROUS LOW AREAS AND MANY
SECONDARY ROADS UNDER WATER.
&&
SHEALocal storm report, Jun 22, 8:39 AM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
839 AM CDT SAT JUN 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN MOUNT ZION 43.26N 90.73W
06/22/2013 M3.00 INCH CRAWFORD WI AMATEUR RADIO
&&
SHEALocal storm report, Jun 22, 9:16 AM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
916 AM CDT SAT JUN 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0911 AM FLASH FLOOD BOSCOBEL 43.14N 90.70W
06/22/2013 GRANT WI EMERGENCY MNGR
MAJOR FLOOD DAMAGE REPORTED. MOST STREETS
FLOODED...INCLUDING NUMEROUS HOMES. EVACUATIONS WERE
NEEDED.
0900 AM FLASH FLOOD 2 NW BOSCOBEL 43.16N 90.73W
06/22/2013 CRAWFORD WI EMERGENCY MNGR
MUDSLIDE CLOSED HIGHWAY 61
0905 AM FLASH FLOOD WOODMAN 43.09N 90.80W
06/22/2013 GRANT WI EMERGENCY MNGR
RAILROAD TRACKS WASHED OUT
0845 AM FLASH FLOOD BAGLEY 42.90N 91.10W
06/22/2013 GRANT WI EMERGENCY MNGR
DEBRIS BLOCKING RAILROAD BRIDGE DRAINAGE
0914 AM FLASH FLOOD PATCH GROVE 42.94N 90.97W
06/22/2013 GRANT WI EMERGENCY MNGR
FLOODING DEBRIS BLOCKED SOME AREA ROADS
0845 AM FLASH FLOOD 4 ENE BOSCOBEL 43.16N 90.63W
06/22/2013 GRANT WI EMERGENCY MNGR
SECTIONS OF HIGHWAY 133 CLOSED DUE TO FLOODING
0916 AM FLASH FLOOD EXCELSIOR 43.25N 90.63W
06/22/2013 RICHLAND WI EMERGENCY MNGR
STREAMS AND DITCHES OUT OF BANKS. COUNTY ROAD F FLOODED
OVER. WORST DAMAGE IN FAR SOUTHWEST PART OF THE COUNTY.
&&
SHEALocal storm report, Jun 22, 9:40 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LA CROSSE WI
940 AM CDT SAT JUN 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 AM FLASH FLOOD WAUKON 43.27N 91.48W
06/22/2013 ALLAMAKEE IA LAW ENFORCEMENT
SEWER STATIONS IN WAUKON UNABLE TO KEEP UP WITH RATE OF
RAINFALL
0251 AM TSTM WND GST 2 NW ROCHESTER 44.03N 92.50W
06/22/2013 E50.00 MPH OLMSTED MN EMERGENCY MNGR
0252 AM TSTM WND GST ROCHESTER 44.01N 92.48W
06/22/2013 M45.00 MPH OLMSTED MN AWOS
MAYO HELIPAD
0255 AM TSTM WND DMG ROCHESTER 44.01N 92.48W
06/22/2013 OLMSTED MN LAW ENFORCEMENT
2 LARGE TREES DOWN ON ROADWAYS IN NORTHWEST
ROCHESTER...WIDESPREAD POWER OUTAGES SOUTHWEST SIDE OF
TOWN. SHED BLOWN OFF FOUNDATION NORTHWEST SIDE OF TOWN.
TIME ESTIMATED BY RADAR.
0256 AM TSTM WND GST ROCHESTER 44.01N 92.48W
06/22/2013 M53.00 MPH OLMSTED MN ASOS
0300 AM FLASH FLOOD BOSCOBEL 43.14N 90.70W
06/22/2013 GRANT WI LAW ENFORCEMENT
1 HOUSE SURROUNDED BY WATER IN TOWN...COUNTY ROAD MS
IMPASSABLE DUE TO HIGH WATER
0315 AM TSTM WND DMG EYOTA 43.99N 92.23W
06/22/2013 OLMSTED MN LAW ENFORCEMENT
POWER OUTAGES ACROSS TOWN. TIME ESTIMATED BY RADAR.
0343 AM HAIL BOSCOBEL 43.14N 90.70W
06/22/2013 E0.88 INCH GRANT WI LAW ENFORCEMENT
0348 AM TSTM WND DMG 3 E LEWISTON 43.98N 91.81W
06/22/2013 WINONA MN LAW ENFORCEMENT
TREES DOWN ALONG HIGHWAY 14
0353 AM HEAVY RAIN 4 SE STEUBEN 43.14N 90.80W
06/22/2013 M3.10 INCH CRAWFORD WI CO-OP OBSERVER
SINCE MIDNIGHT AND OVER 4 INCHES IN PAST 24 HOURS.
0400 AM FLASH FLOOD 1 ESE ROCHESTER 44.01N 92.46W
06/22/2013 OLMSTED MN PUBLIC
STREET FLOODING AT THE INTERSECTION OF 13TH AVENUE AND
6TH STREET
0400 AM HEAVY RAIN WAUKON 43.27N 91.48W
06/22/2013 M4.50 INCH ALLAMAKEE IA PUBLIC
24 HOUR RAINFALL TOTAL
0400 AM FLASH FLOOD 4 NNW ROCHESTER 44.07N 92.51W
06/22/2013 OLMSTED MN PUBLIC
STREET FLOODING ON 41ST AND 19TH AVENUE
0410 AM FLASH FLOOD 4 NE FENNIMORE 43.02N 90.59W
06/22/2013 GRANT WI EMERGENCY MNGR
WATER OVER SEVERAL COUNTY ROADS BETWEEN BLUE RIVER AND
FENNIMORE
0436 AM TSTM WND GST 4 NNE STODDARD 43.71N 91.19W
06/22/2013 E50.00 MPH VERNON WI NWS EMPLOYEE
WIND GUSTS OF 45 TO 50 WITH LEAF LITTER BLOWN
0454 AM FLASH FLOOD STEUBEN 43.18N 90.86W
06/22/2013 CRAWFORD WI LAW ENFORCEMENT
WATER OVER SOME ROADS AT TIMES NEAR STEUBEN. MUDSLIDES
ALSO REPORTED AROUND COUNTY. SPORADIC TREE DAMAGE.
0506 AM HEAVY RAIN WAUKON 43.27N 91.48W
06/22/2013 M1.50 INCH ALLAMAKEE IA LAW ENFORCEMENT
OVER PAST HOUR. CLOSE TO 3 INCHES SINCE MIDNIGHT AT
COURTHOUSE.
0508 AM HEAVY RAIN BOSCOBEL 43.14N 90.70W
06/22/2013 M4.90 INCH GRANT WI PARK/FOREST SRVC
SINCE MIDNIGHT
0600 AM LIGHTNING HOLMEN 43.96N 91.26W
06/22/2013 LA CROSSE WI PUBLIC
HOUSE STRUCK BY LIGHTNING. ELECTRICAL BOX WAS BLOWN AND
WINDOWS WERE DAMAGED ON ONE SIDE OF THE HOUSE.
0620 AM TSTM WND GST PRESTON 43.67N 92.08W
06/22/2013 M46.00 MPH FILLMORE MN AWOS
0626 AM HEAVY RAIN BOSCOBEL 43.14N 90.70W
06/22/2013 M6.58 INCH GRANT WI PARK/FOREST SRVC
AT RAWS SITE
0626 AM HEAVY RAIN 6 S MUSCODA 43.10N 90.43W
06/22/2013 M5.40 INCH GRANT WI PUBLIC
0700 AM FLASH FLOOD N LANCASTER 42.85N 90.71W
06/22/2013 GRANT WI COCORAHS
3.30 INCHES OF RAIN
0700 AM HEAVY RAIN MOUNT ZION 43.26N 90.73W
06/22/2013 M3.00 INCH CRAWFORD WI AMATEUR RADIO
0700 AM FLASH FLOOD 6 SE GAYS MILLS 43.26N 90.77W
06/22/2013 CRAWFORD WI COCORAHS
3.00 INCHES
0700 AM HEAVY RAIN DE SOTO 43.43N 91.20W
06/22/2013 M3.03 INCH VERNON WI CO-OP OBSERVER
0725 AM FLASH FLOOD 7 SE WAUKON 43.20N 91.38W
06/22/2013 ALLAMAKEE IA LAW ENFORCEMENT
PAINT CREEK IS FLOWING OVER PAINT CREEK ROAD.
0726 AM HEAVY RAIN BOSCOBEL 43.14N 90.70W
06/22/2013 M7.79 INCH GRANT WI PARK/FOREST SRVC
0726 AM HEAVY RAIN STEUBEN 43.18N 90.86W
06/22/2013 M6.47 INCH CRAWFORD WI CO-OP OBSERVER
0740 AM FLASH FLOOD BLUE RIVER 43.19N 90.57W
06/22/2013 GRANT WI LAW ENFORCEMENT
PARTS OF COUNTY HIGHWAYS MS AND C UNDER WATER. ALSO
WASHOUTS OR CLOSURES ALONG HIGHWAY 133 OUTSIDE OF WOODMAN
AND BLUE RIVER.
0740 AM FLASH FLOOD BAGLEY 42.90N 91.10W
06/22/2013 GRANT WI LAW ENFORCEMENT
DEBRIS BLOCKING DRAINAGE NEAR TRAIN BRIDGES...LEADING TO
FLOODING IN AREA.
0740 AM FLASH FLOOD BOSCOBEL 43.14N 90.70W
06/22/2013 GRANT WI LAW ENFORCEMENT
FLOODED STREETS WITH SOME CARS UNDER WATER. COMMAND POST
SET UP IN VILLAGE NOW.
0829 AM FLASH FLOOD ELKADER 42.86N 91.40W
06/22/2013 CLAYTON IA LAW ENFORCEMENT
FLOODING REPORTED IN NUMEROUS LOW AREAS AND MANY
SECONDARY ROADS UNDER WATER.
0845 AM FLASH FLOOD BAGLEY 42.90N 91.10W
06/22/2013 GRANT WI EMERGENCY MNGR
DEBRIS BLOCKING RAILROAD BRIDGE DRAINAGE
0845 AM FLASH FLOOD 4 ENE BOSCOBEL 43.16N 90.63W
06/22/2013 GRANT WI EMERGENCY MNGR
SECTIONS OF HIGHWAY 133 CLOSED DUE TO FLOODING
0900 AM FLASH FLOOD 2 NW BOSCOBEL 43.16N 90.73W
06/22/2013 CRAWFORD WI EMERGENCY MNGR
MUDSLIDE CLOSED HIGHWAY 61
0905 AM FLASH FLOOD WOODMAN 43.09N 90.80W
06/22/2013 GRANT WI EMERGENCY MNGR
RAILROAD TRACKS WASHED OUT
0911 AM FLASH FLOOD BOSCOBEL 43.14N 90.70W
06/22/2013 GRANT WI EMERGENCY MNGR
MAJOR FLOOD DAMAGE REPORTED. MOST STREETS
FLOODED...INCLUDING NUMEROUS HOMES. EVACUATIONS WERE
NEEDED.
0914 AM FLASH FLOOD PATCH GROVE 42.94N 90.97W
06/22/2013 GRANT WI EMERGENCY MNGR
FLOODING DEBRIS BLOCKED SOME AREA ROADS
0916 AM FLASH FLOOD EXCELSIOR 43.25N 90.63W
06/22/2013 RICHLAND WI EMERGENCY MNGR
STREAMS AND DITCHES OUT OF BANKS. COUNTY ROAD F FLOODED
OVER. WORST DAMAGE IN FAR SOUTHWEST PART OF THE COUNTY.
&&
SHEASpecial weather statement, Jun 22, 10:02 AM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1002 AM CDT SAT JUN 22 2013 WIZ061-221600- GRANT- 1002 AM CDT SAT JUN 22 2013 ...BRIEF PERIOD OF STRONG WINDS THROUGH LATE THIS MORNING... EASTERLY WINDS OF 40 TO 45 MPH ARE POSSIBLE THROUGH 11 AM. THESE WINDS ARE BEING PRODUCED BY THE OUTFLOW OF THE LINE OF THUNDERSTORMS THAT WENT THROUGH THE AREA EARLIER THIS MORNING. AS OF 935 AM...PLATTEVILLE HAD A WIND GUST OUT OF THE EAST AT 39 MPH. THESE WINDS COULD TOPPLE ROTTEN TREES AND TREES THAT ARE WATER-LOGGED BY THE HEAVY RAINFALL THAT FELL THROUGH THIS MORNING. DAS
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 1:56 AM CDT | Flash Flood Warning | ARX | Crawford, Grant, Richland | 6 hr |
| Jun 22, 3:46 AM CDT | Severe Thunderstorm Warning | ARX | Buffalo, Jackson, La Crosse, Trempealeau, Vernon | 74 min |
| Jun 22, 4:28 AM CDT | River Flood Warning | ARX | Crawford | 8 days |
| Jun 22, 6:21 AM CDT | Severe Thunderstorm Warning | ARX | Grant | 54 min |
| Jun 22, 6:39 AM CDT | Flash Flood Warning | ARX | Grant | 4 hr |
| Jun 22, 7:35 AM CDT | Flash Flood Warning | ARX | Crawford, Grant, Richland | 3 hr |
| Jun 22, 11:01 AM CDT | River Flood Watch | ARX | Buffalo | 50 hr |
| Jun 22, 11:01 AM CDT | River Flood Watch | ARX | Buffalo, Trempealeau | 6 days |
| Jun 22, 11:01 AM CDT | River Flood Watch | ARX | La Crosse, Vernon | 50 hr |
| Jun 22, 6:46 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo, Trempealeau | 59 min |
| Jun 22, 12:33 AM CDT | Flash Flood Warning | ARX | Winneshiek | 6 hr |
| Jun 22, 1:36 AM CDT | Flash Flood Warning | ARX | Allamakee | 6 hr |
| Jun 22, 1:52 AM CDT | Severe Thunderstorm Warning | ARX | Mitchell | 53 min |
| Jun 22, 4:16 AM CDT | River Flood Warning | ARX | Allamakee | 4 days |
| Jun 22, 4:31 AM CDT | Severe Thunderstorm Warning | ARX | Allamakee | 44 min |
| Jun 22, 9:17 AM CDT | River Flood Warning | ARX | Clayton | 27 hr |
| Jun 22, 9:17 AM CDT | River Flood Warning | ARX | Clayton | 36 hr |
| Jun 22, 6:33 PM CDT | Flash Flood Warning | ARX | Allamakee, Winneshiek | 6 hr |
| Jun 22, 12:55 AM CDT | Flash Flood Warning | ARX | Mower | 6 hr |
| Jun 22, 2:22 AM CDT | Severe Thunderstorm Warning | ARX | Dodge, Fillmore, Olmsted | 53 min |
| Jun 22, 3:13 AM CDT | Severe Thunderstorm Warning | ARX | Fillmore, Houston, Olmsted, Winona | 77 min |
| Jun 22, 10:07 AM CDT | River Flood Warning | ARX | Mower | 49 hr |
Nearby
Areal Flood Advisories in Wisconsin, 2013Areal Flood Advisories in Iowa, 2013Every areal flood advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.